Alert archive / Iowa / River Flood Warnings in 2013

River Flood Warning 49, NWS Des Moines, IA

June 16, 2013Madison County, Warren County, Iowa

NWS Des Moines, IA issued this river flood warning at Jun 16, 2013, 6:41 PM CDT for Madison County, Warren County, Iowa. It took effect at Jun 16, 2013, 7:00 PM CDT. It was in force for 36 hr.

The area

The outline as issued.

The facts

Issued
Jun 16, 2013, 6:41 PM CDT (23:41 UTC)
In effect from
Jun 16, 2013, 7:00 PM CDT
Expired
Jun 18, 2013, 7:00 AM CDT
In force
36 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
Minor

Counties Madison County, IA, Warren County, IA

The radar

The Des Moines radar (KDMX), 30 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North River near Norwalk (NRWI4).

Action stage
17 ft
Minor stage
22 ft
Moderate stage
25 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05486000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

360 
WGUS43 KDMX 162341
FLWDMX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
641 PM CDT SUN JUN 16 2013

...THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FLOOD 
WARNING FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA...NORTH 
RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...MADISON...WARREN
  
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DO NOT DROWN.

MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES 
IS AVAILABLE ON THE WEB AT...  WWW.WEATHER.GOV/DESMOINES. IN THE 
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND 
LAKES LINK IN THE HYDROLOGY SECTION.

&&

IAC121-181-172341-
/O.NEW.KDMX.FL.W.0049.130617T0000Z-130618T1200Z/
/NRWI4.1.ER.130617T0000Z.130617T0600Z.130617T1200Z.NO/
641 PM CDT SUN JUN 16 2013

...FLOOD WARNING IN EFFECT UNTIL MONDAY MORNING...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLOOD WARNING FOR THE NORTH RIVER NEAR NORWALK...OR FROM THE
  MADISON-WARREN COUNTY LINE...TO THE DES MOINES RIVER.
* UNTIL MONDAY MORNING.
* AT 6:30 PM SUNDAY THE STAGE WAS 21.7 FEET...OR 0.3 FEET BELOW 
  FLOOD STAGE.
* FLOOD STAGE IS 22.0 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE TO FLOOD STAGE THIS EVENING. CONTINUE RISING TO 
  22.5 FEET...OR 0.5 FEET ABOVE FLOOD STAGE...AFTER MIDNIGHT 
  TONIGHT. GO BELOW FLOOD STAGE MONDAY MORNING.
* IMPACT...AT  22.0 FEET...SEVERAL RURAL GRAVEL ROADS ARE THREATENED.

&&
 
LAT...LON 4143 9379 4151 9361 4153 9346 4151 9344 4138 9379

$$
3 follow-up statements
886 
WGUS83 KDMX 170336
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1036 PM CDT SUN JUN 16 2013

...THE FLOOD WARNING HAS BEEN EXTENDED FOR ALL OR PORTIONS OF THE 
FOLLOWING RIVERS IN IOWA...CEDAR RIVER...DES MOINES RIVER...NORTH 
RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...BLACK HAWK...MADISON...
  POLK...WARREN
  
...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING 
RIVERS IN IOWA...RACCOON RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...POLK
  
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DO NOT DROWN.

MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES 
IS AVAILABLE ON THE WEB AT...  WWW.WEATHER.GOV/DESMOINES. IN THE 
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND 
LAKES LINK IN THE HYDROLOGY SECTION.

&&

IAC013-180336-
/O.EXT.KDMX.FL.W.0044.000000T0000Z-130619T0600Z/
/CEDI4.2.ER.130614T1237Z.130615T1745Z.130618T0600Z.NO/
1036 PM CDT SUN JUN 16 2013

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY TUESDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE CEDAR RIVER AT CEDAR FALLS...OR FROM THE WEST FORK CEDAR 
  RIVER...TO THE CEDAR FALLS-WATERLOO CITY LIMITS.
* UNTIL EARLY TUESDAY MORNING.
* AT 9:45 PM SUNDAY THE STAGE WAS 89.5 FEET...OR 1.5 FEET ABOVE 
  FLOOD STAGE.
* FLOOD STAGE IS 88.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...GO BELOW FLOOD STAGE EARLY TUESDAY MORNING.
* IMPACT...AT  89.0 FEET...WATER IS AT THE EDGE OF 1712 COTTAGE ROW 
  ROAD. THE NORTHEAST CORNER OF TOURIST PARK FLOODS.

&&
 
LAT...LON 4255 9255 4264 9255 4264 9233 4255 9236

$$

IAC153-180336-
/O.EXT.KDMX.FL.W.0047.000000T0000Z-130621T1200Z/
/DESI4.1.ER.130615T2352Z.130617T0600Z.130620T1200Z.NO/
1036 PM CDT SUN JUN 16 2013

...FLOOD WARNING NOW IN EFFECT UNTIL THURSDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER AT DES MOINES SE 6TH ST...OR FROM BELOW THE 
  CENTER STREET DAM...TO RUNNELLS.
* UNTIL THURSDAY MORNING.
* AT 10:00 PM SUNDAY THE STAGE WAS 25.6 FEET...OR 1.6 FEET ABOVE 
  FLOOD STAGE.
* FLOOD STAGE IS 24.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 25.6 FEET...OR 1.6 FEET ABOVE FLOOD STAGE...
  AFTER MIDNIGHT TONIGHT. GO BELOW FLOOD STAGE THURSDAY MORNING.
* IMPACT...AT  25.7 FEET...WATER SURROUNDS THE BASE OF SIMON ESTES 
  AMPHITHEATER.

&&
 
LAT...LON 4159 9356 4159 9366 4154 9356 4145 9333 4152 9333

$$

IAC153-180336-
/O.CON.KDMX.FL.W.0048.000000T0000Z-130622T0000Z/
/DEMI4.1.ER.130615T2016Z.130616T1630Z.130621T0000Z.NO/
1036 PM CDT SUN JUN 16 2013

...FLOOD WARNING REMAINS IN EFFECT UNTIL THURSDAY EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE RACCOON RIVER AT DES MOINES FLEUR DR...OR FROM WALNUT CREEK...
  TO THE DES MOINES RIVER.
* UNTIL THURSDAY EVENING.
* AT 9:45 PM SUNDAY THE STAGE WAS 13.5 FEET...OR 1.5 FEET ABOVE 
  FLOOD STAGE.
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 13.6 FEET...OR 1.6 FEET ABOVE FLOOD STAGE...
  AFTER MIDNIGHT TONIGHT. GO BELOW FLOOD STAGE THURSDAY EVENING.
* IMPACT...AT  13.5 FEET...WATER AFFECTS THE LOW AREAS OF WATER WORKS
  PARK.

&&
 
LAT...LON 4156 9368 4158 9367 4159 9362 4157 9361

$$

IAC121-181-180336-
/O.EXT.KDMX.FL.W.0049.000000T0000Z-130618T1400Z/
/NRWI4.1.ER.130617T0054Z.130617T0600Z.130617T1400Z.NO/
1036 PM CDT SUN JUN 16 2013

...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE NORTH RIVER NEAR NORWALK...OR FROM THE MADISON-WARREN COUNTY 
  LINE...TO THE DES MOINES RIVER.
* UNTIL MONDAY MORNING.
* AT 10:15 PM SUNDAY THE STAGE WAS 22.2 FEET...OR 0.2 FEET ABOVE 
  FLOOD STAGE.
* FLOOD STAGE IS 22.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 22.7 FEET...OR 0.7 FEET ABOVE FLOOD STAGE...
  AFTER MIDNIGHT TONIGHT. GO BELOW FLOOD STAGE MONDAY MORNING.
* IMPACT...AT  22.0 FEET...SEVERAL RURAL GRAVEL ROADS ARE THREATENED.

&&
 
LAT...LON 4143 9379 4151 9361 4153 9346 4151 9344 4138 9379

$$
684 
WGUS83 KDMX 170758
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
258 AM CDT MON JUN 17 2013

...THE FLOOD WARNING HAS BEEN EXTENDED FOR ALL OR PORTIONS OF THE 
FOLLOWING RIVERS IN IOWA...NORTH RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...MADISON...WARREN
  
...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING 
RIVERS IN IOWA...CEDAR RIVER...DES MOINES RIVER...RACCOON RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...BLACK HAWK...POLK
  
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DO NOT DROWN.

MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES 
IS AVAILABLE ON THE WEB AT...  WWW.WEATHER.GOV/DESMOINES. IN THE 
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND 
LAKES LINK IN THE HYDROLOGY SECTION.

&&

IAC013-180758-
/O.CON.KDMX.FL.W.0044.000000T0000Z-130619T0600Z/
/CEDI4.2.ER.130614T1237Z.130615T1745Z.130618T0600Z.NO/
258 AM CDT MON JUN 17 2013

...FLOOD WARNING REMAINS IN EFFECT UNTIL AFTER MIDNIGHT TONIGHT...

THE FLOOD WARNING CONTINUES FOR
  THE CEDAR RIVER AT CEDAR FALLS...OR FROM THE WEST FORK CEDAR 
  RIVER...TO THE CEDAR FALLS-WATERLOO CITY LIMITS.
* UNTIL AFTER MIDNIGHT TONIGHT.
* AT  1:45 AM MONDAY THE STAGE WAS 89.1 FEET...OR 1.1 FEET ABOVE 
  FLOOD STAGE.
* FLOOD STAGE IS 88.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...GO BELOW FLOOD STAGE AFTER MIDNIGHT TONIGHT.
* IMPACT...AT  89.0 FEET...WATER IS AT THE EDGE OF 1712 COTTAGE ROW 
  ROAD. THE NORTHEAST CORNER OF TOURIST PARK FLOODS.

&&
 
LAT...LON 4255 9255 4264 9255 4264 9233 4255 9236

$$

IAC153-180758-
/O.CON.KDMX.FL.W.0047.000000T0000Z-130621T1200Z/
/DESI4.1.ER.130615T2352Z.130617T0615Z.130620T1200Z.NO/
258 AM CDT MON JUN 17 2013

...FLOOD WARNING REMAINS IN EFFECT UNTIL THURSDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER AT DES MOINES SE 6TH ST...OR FROM BELOW THE 
  CENTER STREET DAM...TO RUNNELLS.
* UNTIL THURSDAY MORNING.
* AT  2:00 AM MONDAY THE STAGE WAS 25.6 FEET...OR 1.6 FEET ABOVE 
  FLOOD STAGE.
* FLOOD STAGE IS 24.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...GO BELOW FLOOD STAGE THURSDAY MORNING.
* IMPACT...AT  24.5 FEET...DEANS LAKE IS CLOSED.

&&
 
LAT...LON 4159 9356 4159 9366 4154 9356 4145 9333 4152 9333

$$

IAC153-180758-
/O.CON.KDMX.FL.W.0048.000000T0000Z-130622T0000Z/
/DEMI4.1.ER.130615T2016Z.130616T1630Z.130621T0000Z.NO/
258 AM CDT MON JUN 17 2013

...FLOOD WARNING REMAINS IN EFFECT UNTIL THURSDAY EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE RACCOON RIVER AT DES MOINES FLEUR DR...OR FROM WALNUT CREEK...
  TO THE DES MOINES RIVER.
* UNTIL THURSDAY EVENING.
* AT  1:45 AM MONDAY THE STAGE WAS 13.5 FEET...OR 1.5 FEET ABOVE 
  FLOOD STAGE.
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 13.5 FEET...OR 1.5 FEET ABOVE FLOOD STAGE...THIS
  MORNING. GO BELOW FLOOD STAGE THURSDAY EVENING.
* IMPACT...AT  13.5 FEET...WATER AFFECTS THE LOW AREAS OF WATER WORKS
  PARK.

&&
 
LAT...LON 4156 9368 4158 9367 4159 9362 4157 9361

$$

IAC121-181-180758-
/O.EXT.KDMX.FL.W.0049.000000T0000Z-130618T1223Z/
/NRWI4.1.ER.130617T0054Z.130617T0330Z.130617T1223Z.NO/
258 AM CDT MON JUN 17 2013

...FLOOD WARNING NOW IN EFFECT UNTIL THIS MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE NORTH RIVER NEAR NORWALK...OR FROM THE MADISON-WARREN COUNTY 
  LINE...TO THE DES MOINES RIVER.
* UNTIL THIS MORNING.
* AT  2:15 AM MONDAY THE STAGE WAS 22.1 FEET...OR 0.1 FEET ABOVE 
  FLOOD STAGE.
* FLOOD STAGE IS 22.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...GO BELOW FLOOD STAGE THIS MORNING.
* IMPACT...AT  22.0 FEET...SEVERAL RURAL GRAVEL ROADS ARE THREATENED.

&&
 
LAT...LON 4143 9379 4151 9361 4153 9346 4151 9344 4138 9379

$$
744 
WGUS83 KDMX 171511
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1011 AM CDT MON JUN 17 2013

...THE FLOOD WARNING HAS BEEN CANCELLED FOR ALL OR PORTIONS OF THE 
FOLLOWING RIVERS IN IOWA...NORTH RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...MADISON...WARREN
  
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DO NOT DROWN.

MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES 
IS AVAILABLE ON THE WEB AT...  WWW.WEATHER.GOV/DESMOINES. IN THE 
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND 
LAKES LINK IN THE HYDROLOGY SECTION.

&&

IAC121-181-171541-
/O.CAN.KDMX.FL.W.0049.000000T0000Z-130618T1223Z/
/NRWI4.1.ER.130617T0054Z.130617T0330Z.130617T0915Z.NO/
1011 AM CDT MON JUN 17 2013

...FLOOD WARNING IS CANCELLED...

THE FLOOD WARNING IS CANCELLED FOR
  THE NORTH RIVER NEAR NORWALK...OR FROM THE MADISON-WARREN COUNTY 
  LINE...TO THE DES MOINES RIVER.
* AT 9:15 AM MONDAY THE STAGE WAS 21.6 FEET...OR 0.4 FEET BELOW 
  FLOOD STAGE.
* FORECAST...CONTINUE FALLING TO FALL TO 17.9 FEET TUESDAY MORNING.
* IMPACT...AT 21.0 FEET...THE FISH HATCHERY ON HIGHWAY R57 FLOODS. 
  WIDESPREAD AGRICULTURAL FLOODING OCCURS.

&&
 
LAT...LON 4143 9379 4151 9361 4153 9346 4151 9344 4138 9379

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Jun 16, 3:27 PM CDT, 3 hours 14 minutes earlier.

Area forecast discussion, Jun 16, 3:27 PM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
327 PM CDT SUN JUN 16 2013

.SHORT TERM.../TONIGHT /...
ISSUED AT 258 PM CDT SUN JUN 16 2013
CONCERN WILL ONCE AGAIN BE PRECIP TRENDS...ALTHOUGH NOTHING AS
SIGNIFICANT AS THE PAST SEVERAL DAYS.  CURRENT LARGE SCALE SITUATION
HAS SUBTLE JET AND ASSOCIATED WEAK SHORT WAVES FROM SRN CANADA INTO
THE FAR NRN PLAINS...WITH ANOTHER WEAK SHORT WAVE MOVING FROM WY
INTO SD.  WIDELY SCATTERED SURFACE BASED CONVECTION HAS DEVELOPED
OVER NRN NE AND SD IN LOW CINH AREAS AHEAD OF THIS FORCING. THIS
ROUND OF CONVECTION WILL LIKELY DISSIPATE WITH LOSS OF HEATING AS IT
MOVES EWD INTO MUCH DRIER AND MORE STABLE AIRMASS.

SITUATION LATER TONIGHT REMAINS IN QUESTION HOWEVER.  JET SEGMENT
BEGINS TO MATURE SOMEWHAT OVER THE SRN GREAT LAKES WITH IA IN RIGHT
ENTRANCE REGION...AND QG FORCING ASSOCIATED WITH WY/SD WAVE
EVENTUALLY DRIFTS ACROSS THE STATE AS WELL.  THIS IS ALSO COINCIDENT
WITH WEAK ISENT LIFT NOTED NORTH ALONG 300/305K SURFACES.  NAM/RAP
ALSO SHOW ELEVATED INSTABILITY AND CINH AT LEAST SLIGHTLY INCREASING
AND DECREASING RESPECTIVELY SO THERE IS SOME POTENTIAL FOR WEAK
ELEVATED CONVECTION EARLY MON MORNING.  SOUNDINGS REMAIN QUITE DRY
OUTSIDE OF NARROW MOISTURE RIBBON JUST ABOVE 3KM HOWEVER SO WILL
LEAVE FORECAST DRY FOR THE MOMENT BUT AT LEAST VIRGA IS POSSIBLE.
VARIOUS 12Z WRF RUNS ALSO SHOW LITTLE TO NO PRECIP THROUGH THE VALID
PERIOD.  TRENDS WILL HAVE TO BE MONITORED LATER THIS EVENING
HOWEVER.  HAVE ALSO ADDED PATCHY FOG WORDING FAR SOUTH LATE WHERE
WINDS WILL REMAIN LIGHT AND 60S DEWPOINTS HAVE LINGERED.

.LONG TERM.../MONDAY THROUGH SUNDAY/...
ISSUED AT 258 PM CDT SUN JUN 16 2013

FLAT NORTHWEST UPPER FLOW IS FORECAST MONDAY MORNING ACROSS THE
NORTHERN CONUS WITH SHORTWAVE TROUGHS EMBEDDED IN THE FLOW. BASED
ON THE 12Z MODEL GUIDANCE...EXPECT TWO SHORTWAVE TROUGHS TO MOVE
THROUGH THE IMMEDIATE VICINITY MONDAY AND TUESDAY. AT THE
SURFACE...THE OVERALL THEME IS FOR A COOL HIGH PRESSURE SYSTEM TO
PUSH SOUTHEAST INTO THE GREAT LAKES BY TUESDAY AFTERNOON. THERE
SHOULD BE A WEAK FRONTAL PASSAGE MONDAY AFTERNOON ACROSS CENTRAL
IOWA ASSOCIATED WITH ONE OF SHORTWAVES. THE FRONT SHOULD MARK THE
LEADING EDGE OF THE COOLER AIR ASSOCIATED WITH THE SURFACE HIGH.
THE 12Z NAM IS HAS THE GREATEST AMOUNT OF LOW-LEVEL MOISTURE AND
SURFACE BASED INSTABILITY MONDAY AFTERNOON ALONG AND SOUTHEAST OF
THE WEAK BOUNDARY. HOWEVER...THE 12Z GFS ALSO HAS AN UNCAPPED
AIRMASS OVER CENTRAL IOWA MONDAY AFTERNOON. ALTHOUGH THE LARGE
SCALE FORCING APPEARS WEEK...THERE MAY BE ENOUGH CONVERGENCE TO
INITIATE SCATTERED SURFACE BASED STORMS AHEAD OF THE BOUNDARY
MONDAY AFTERNOON. WILL FORECAST MODEST POPS FOR THIS SCENARIO.
TUESDAY AND WEDNESDAY LOOK DRY WITH MORE STABLE AIR IN THE AREA AS
THE SURFACE HIGH MOVES PAST.

LOOKING AHEAD BEYOND THE MIDDLE THE WEEK...AN UPPER TROUGH IS
FORECAST TO MOVE ONSHORE IN THE PACIFIC NORTHWEST WITH RIDGING
ALOFT DOWNSTREAM OVER THE PLAINS. CENTRAL IOWA WILL LIKELY BE
ON THE NORTH EDGE OF THE UPPER LEVEL RIDGE BY NEXT WEEKEND WITH A
SURFACE BOUNDARY IN THE VICINITY. WARM MID-LEVEL TEMPS SHOULD HELP
CAP CONVECTION...BUT IA APPEARS TO CLOSE TO THE SOUTHERN EDGE OF
THE WESTERLIES OR THE NORTHERN EDGE OF THE CAP TO INHIBIT STORMS.
WILL FORECAST WARMER TEMPERATURES IN GENERAL AND POPS...WHICH WILL
TEND TO BE HIGHER AT NIGHT.

&&

.AVIATION...16/18Z
ISSUED AT 1245 PM CDT SUN JUN 16 2013

CU CONTINUES TO LIFT ACROSS SRN IA SO EXPECT VFR CONDITIONS
AT ALL SITES INTO AT LEAST THE EARLY EVENING. SOME MVFR MAY LINGER
TOWARD THE MO BORDER INTO EARLY AFTERNOON HOWEVER.  THERE IS SOME
CONCERN THAT AT LEAST MVFR FOG VSBYS MAY DEVELOP SOUTH OVERNIGHT...INCLUDING
KOTM...WHERE HIGH DEWPOINTS AND LOW LEVEL MOISTURE LINGERS. THERE
IS ALSO SOME POTENTIAL FOR SHOWERS AND THUNDERSTORMS LATE IN THE
PERIOD...ALTHOUGH CONFIDENCE IS NOT THERE TO INCLUDE MENTION AS OF
YET.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...SMALL
LONG TERM...JOHNSON
AVIATION...SMALL
Hazardous weather outlook, Jun 16, 3:27 PM CDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
327 PM CDT SUN JUN 16 2013

IAZ039-060-171100-
BLACK HAWK-POLK-
327 PM CDT SUN JUN 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR SMALL PORTIONS OF THE
RACCOON...DES MOINES AND CEDAR RIVER BASINS.  PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORM CHANCES RETURN TO THE FORECAST MONDAY AND AGAIN LATER
IN THE WEEK. THERE IS SOME POTENTIAL FOR SEVERE WEATHER...BUT IT IS TOO
EARLY TO DETERMINE THE EXTENT AND TIMING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

IAZ004>007-015>017-023>028-033>038-044>050-057>059-061-062-070>075-
081>086-092>097-171100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-CRAWFORD-CARROLL-GREENE-BOONE-STORY-
MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-JASPER-POWESHIEK-CASS-ADAIR-
MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-
WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
327 PM CDT SUN JUN 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORM CHANCES RETURN TO THE FORECAST MONDAY AND AGAIN LATER
IN THE WEEK. THERE IS SOME POTENTIAL FOR SEVERE WEATHER...BUT IT IS TOO
EARLY TO DETERMINE THE EXTENT AND TIMING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

SMALL

Nearby

River Flood Warnings in Iowa, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.